Medical Specialty >> Infections
Doctors Lounge - Infections AnswersBack to Infections Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/12/2017.
Forum Name: Fungal infections
|star4787 - Sat Aug 21, 2010 8:27 pm||
Every time I get off my period i seem 2 have a yeast infection. I use creams but
the symptoms usually come back. I bought one of those vagisil screening kits and
it read 6.0. The box said if it is 5.0 or higher it is called trichomoniasis
(trich). What is this, is it serious, how do you get it and most of all what
steps do I need to take to get rid of it? Also things I have used and tried include: yeast infection creams, douches, rephresh, and vaginal washes and sprays.
|Debbie Miller, RN - Mon Aug 23, 2010 7:48 pm||
It is not uncommon to have this reaction to hormonal changes that occur with your cycle. However, douches, topical sprays, etc. are not recommended. They can disturb the natural balance that keeps infection down.
You may try eating yogurt every day - the kind with active cultures. Some women find it helps. Wear only cotton underwear and avoid perfumes, bath oils, etc.
I would discuss this with your doctor. If you know it is yeast, treating it with antifungal creams or suppositories will help you get rid of it but some women must use these often.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.